Jingbo Liu


Jingbo Liu

College Of Arts And Sciences

Department of Computational, Engineering and Mathematical Sciences


Assistant Professor of Mathematics

Classroom Hall Building Office 314T
210-784-2812
jliu@tamusa.edu
View CV

Dr. Liu received a joint Bachelor’s degree in Mathematics and Mathematics Education (with teacher certification in China) from Hebei Normal University, China in 2007, a Master’s degree in Mathematics (with a focus on analytic number theory) from Shandong University, China in 2010, and a Ph.D. in Mathematics (with a focus on algebraic number theory) from Wesleyan University, CT, in 2016. She subsequently held a two-year Postdoctoral Scholar position at the University of Hong Kong before joining Texas A&M University-San Antonio in 2018 for family reasons.

In addition, Dr. Liu has participated in research visits at the Mathematical Sciences Research Institute (MSRI/SLMath) at UC Berkeley, the Banff International Research Station in Canada, La Trobe University in Australia, Seoul National University in South Korea, and Imperial College London in the UK, among others.

According to the Mathematics Genealogy Project, Dr. Liu’s academic lineage within 10 generations is as follows: Carl Friedrich Gauss → Johann Franz Friedrich Encke → Karl Christian Bruhns → Hugo Hans von Seeliger → Gustav Herglotz/Otto Ludwig Hölder → Emil Artin → Nesmith Cornett Ankeny → John Sollion Hsia → Wai Kiu Chan → Jingbo Liu

Dr. Liu’s primary research field is in quadratic and Hermitian forms/lattices, and their applications to lattice-based post-quantum cryptography. Her recent work has been published in highly-regarded mathematics research journals such as Bulletin des Sciences Mathématiques, International Mathematics Research Notices (IMRN), Journal of Algebra, Journal of Number Theory, Journal of Pure and Applied Algebra, and Transactions of the American Mathematical Society etc., as well as in one of the three flagship conference proceedings of the International Association for Cryptologic Research.

Dr. Liu has frequently presented her research at the American Mathematical Society meetings, symposia organized by the Association for Women in Mathematics at the University of California, Los Angeles and Texas A&M University, and international conferences hosted by Imperial College London (UK), Seoul National University (South Korea), the University of Hong Kong (China), and the University of Sydney (Australia), among others.

Dr. Liu has taught a variety of undergraduate courses in the U.S. at both Wesleyan University and Texas A&M University-San Antonio, including College Algebra, Pre-Calculus, Differential and Integral Calculus, Discrete Mathematics, Linear Algebra, Mathematical Proofs, Advanced Probability, Modern Algebra, Theory of Numbers, and introductory Lattice Theory. She is deeply passionate about providing a high-quality education in mathematics.

Committed to excellence in educating particularly first-generation students, Dr. Liu is dedicated to mentoring rigorous student research projects that result in good-quality work. Five of her undergraduate mentees have presented their research at the Mathematical Association of America (MAA) MathFest in 2021 and 2023, as well as at the American Mathematical Society (AMS)–Pi Mu Epsilon (PME) sessions during the Joint Mathematics Meetings in 2022 and 2024.

Dr. Liu served as the sole Program Director for the 2023 National Research Experience for Undergraduates Program (NREUP): A&M-SA Summer Research Program on Lattice Reduction Theory, which was funded by the National Science Foundation (NSF) through the Mathematical Association of America (MAA). She acted as the sole Principal Investigator for this program.

Selected Publications: (All publications follow the tradition in mathematics research listing authors on joint work in alphabetical order)

  1. Jingbo Liu. An algorithm for g-invariant on unary Hermitian lattices over imaginary quadratic fields. Forthcoming in the Journal of Pure and Applied Algebra, 229 (2025), Article 107916 (11 Pages). (SCI)                                                  https://www.sciencedirect.com/science/article/pii/S0022404925000556                                                                                    Additional information can be found at: https://sites.google.com/view/jingbos-number-theory/home-class-4-to-7
  2. Cong Ling, Jingbo Liu, and Andrew Mendelsohn. On the spinor genus and the distinguishing lattice isomorphism problem. Advances in Cryptology—ASIACRYPT 2024, Part IV, 329–358. Proceedings of the International Conference on the Theory and Application of Cryptology and Information Security. International Association for Cryptologic Research (IACR). Lecture Notes in Computer Science, 15487. Springer, Singapore, 2024. Rank A (the highest rank)                         https://link.springer.com/chapter/10.1007/978-981-96-0894-2_11                                                                                          An interdisciplinary collaborative research on Lattice-based Cryptography supported by rigorous mathematical proofs.
  3. Qi Han and Jingbo Liu. A short proof of the lemma of the logarithmic derivative in several complex variables. (Under review)
  4. Qi Han, Jingbo Liu, and Nadeem Malik. Borel lemma: geometric progression vs. Riemann zeta-function. (Under review) https://doi.org/10.48550/arXiv.2401.14481
  5. Jingbo Liu. g-invariant on unary Hermitian lattices over imaginary quadratic fields with class number 2 or 3. Journal of Algebra, 622 (2023), 636–675. (SCI) https://www.sciencedirect.com/science/article/pii/S0021869322005695             Additional information can be found at: https://sites.google.com/view/jingbos-number-theory/home-class-2-or-3
  6. Jingbo Liu and Bruce McOsker* (Undergraduate student). A new proof of Legendres theorem on the Diophantine equation ax2+by2+cz2=0. https://doi.org/10.48550/arXiv.2309.06616
  7. Jingbo Liu. On a Waring’s problem for Hermitian lattices. Bulletin des Sciences Mathématiques, 174 (2022), Article 102970 (25 Pages). (SCI) https://www.sciencedirect.com/science/article/pii/S0007449721000269
  8. Qi Han and Jingbo Liu. Algebraic differential independence regarding the Riemann ζ-function and the Euler Γ-function. Journal of Number Theory, 221 (2021), 109–121. (SCI)                                                                                                https://www.sciencedirect.com/science/article/pii/S0022314X20300147
  9. Ben Kane and Jingbo Liu. Universal sums of m-gonal numbers. International Mathematics Research Notices IMRN, (2020), 6999–7036. (SCI) https://ieeexplore.ieee.org/document/9519216                                                                           https://academic.oup.com/imrn/article-abstract/2020/20/6999/5345052?redirectedFrom=fulltext
  10. Qi Han and Jingbo Liu. On differential independence of ζ and Γ. Annales Polonici Mathematici, 124 (2020), 151–159. (SCIE) https://www.impan.pl/en/publishing-house/journals-and-series/annales-polonici-mathematici/all/124/2/113414
  11. Constantin Nicolae Beli, Wai Kiu Chan, María Inés Icaza, and Jingbo Liu. On a Waring’s problem for quadratic and Hermitian forms. Transactions of the American Mathematical Society, 371 (2019), 5505–5527. (SCI)                     https://www.ams.org/journals/tran/2019-371-08/S0002-9947-2018-07571-7
  12. Wei Chen, Qi Han, and Jingbo Liu. On Fermat Diophantine functional equations, little Picard theorem, and beyond. Aequationes Mathematicae, 93 (2019), 425–432. (SCIE) https://link.springer.com/article/10.1007/s00010-018-0614-z
  13. Jingbo Liu and Alicia Marino. Strictly regular ternary Hermitian forms. Journal of Number Theory, 168 (2016), 374–385. (SCI) https://www.sciencedirect.com/science/article/pii/S0022314X16300907
  14. Amy Feaver, Anna Haensch, Jingbo Liu, and Gabriele Nebe. Kneser-Hecke-operators for codes over finite chain rings. Directions in Number Theory, 245–270. Proceedings of the 2014 WIN3 Workshop “Women in Numbers.” Association for Women in Mathematics (AWM). Association for Women in Mathematics Book Series, 3. Springer, Switzerland, 2016. https://link.springer.com/chapter/10.1007/978-3-319-30976-7_8

Google Scholar
https://scholar.google.com/citations?hl=en&user=YHDAte4AAAAJ&view_op=list_works&sortby=pubdate 

Course Teachings

SubjectNumberSectionDescriptionTermSyllabi
MATH 2113 001 Calculus I Lab Spring 2025 Syllabus
MATH 2313 002 Calculus I Spring 2025 Syllabus
MATH 2313 001 Calculus I Spring 2025 Syllabus
MATH 2113 002 Calculus I Lab Spring 2025 Syllabus
MATH 4340 001 Modern Algebra Spring 2025 Syllabus